Alert archive / North Carolina / Beach Hazards Statements in 2019

Beach Hazards Statement 32, NWS Newport/Morehead City, NC

September 16, 20194 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 16, 2019, 8:13 PM EDT for 4 counties in North Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2019, 8:13 PM EDT (00:13 UTC)
Expired
Sep 17, 2019, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WHUS42 KMHX 170013
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
813 PM EDT Mon Sep 16 2019

...DANGEROUS SHOREBREAK...STRONG LONGSHORE CURRENTS AND A HIGH 
THREAT OF RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES 
TUESDAY...

.The combination of easterly and southeasterly swell will produce
dangerous rip currents, shorebreak, and strong longshore currents
along area beaches on Tuesday. These conditions are expected to 
continue through the end of the week.

NCZ195-196-199-203>205-171215-
/O.EXP.KMHX.BH.S.0031.000000T0000Z-190917T0000Z/
/O.NEW.KMHX.BH.S.0032.190917T0013Z-190918T0000Z/
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
813 PM EDT Mon Sep 16 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Newport/Morehead City has issued 
a Beach Hazards Statement, which is in effect through Tuesday 
evening.

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...All eastern North Carolina beaches.

* TIMING AND TIDES...The most likely time for strong rip currents
  to develop are a couple of hours before and after low tide,
  which will occur around 4 PM Tuesday afternoon.

* SURF HEIGHT...Dangerous shore break of 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current. 
Swim in a direction following the shoreline. When out of the 
current, swim back to shore. If tired, float or tread water until 
out of the rip current. If unable to escape, face the shore and 
call or wave for help. 

Shore break occurs when waves break directly on the beach. The 
most common injuries with strong shore break are neck and back 
injuries, which most often occur when the powerful surf throws a 
swimmer or surfer head first into the bottom. It is extremely 
important to protect your head and neck whenever you are in 
breaking waves by keeping your hands in front of you at all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult to
return to shore.

&&

$$
4 follow-up statements
337 
WHUS42 KMHX 170702
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
302 AM EDT Tue Sep 17 2019

...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH 
THREAT OF RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES TODAY... 
...HIGH SURF ADVISORY LATER TONIGHT THROUGH THE END OF THE WEEK 
FROM CAPE LOOKOUT NORTH...

.The combination of easterly and southeasterly swell will produce
dangerous rip currents, shorebreak, and strong longshore currents
along area beaches today. Building seas tonight will lead to high
surf conditions for the beaches from Cape Lookout north that will
continue through the end of the week.

NCZ196-203>205-172015-
/O.NEW.KMHX.SU.Y.0009.190918T0300Z-190921T0000Z/
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
302 AM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT FRIDAY...

The National Weather Service in Newport/Morehead City has issued
a High Surf Advisory, which is in effect from 11 PM this evening
to 8 PM EDT Friday.

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING...For the High Surf Advisory, from 11 PM this evening 
  to 8 PM EDT Friday. For the Beach Hazards Statement, through 
  this evening.

* TIMING AND TIDES...The most likely time for strong rip currents
  to develop are a couple of hours before and after low tide,
  which will occur around 4 PM this afternoon.

* SURF HEIGHT...Building to 6 to 8 feet tonight and peaking 8 to
  11 feet Wednesday night through early Friday. 

* SHORELINE IMPACTS...The rough surf will lead to beach erosion 
  with threat of localized ocean overwash during high tide. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$

NCZ195-199-172015-
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
West Carteret-Coastal Onslow-
302 AM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches south of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to develop are a couple of hours before and after low tide,
  which will occur around 4 PM this afternoon.

* SURF HEIGHT...Dangerous shore break of 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$
718 
WHUS42 KMHX 171445
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1045 AM EDT Tue Sep 17 2019

...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH
THREAT OF RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES TODAY...
...HIGH SURF ADVISORY LATER TONIGHT THROUGH THE END OF THE WEEK
FROM CAPE LOOKOUT NORTH...

.The combination of easterly and southeasterly swell will produce
dangerous rip currents, strong shorebreak, and strong longshore 
currents along area beaches today. Building seas tonight will lead
to high surf conditions for the beaches from Cape Lookout north 
that will continue through the end of the week.

NCZ196-203>205-180245-
/O.CON.KMHX.SU.Y.0009.190918T0300Z-190921T0000Z/
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
1045 AM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT FRIDAY...

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to develop are a couple of hours before and after low 
  tide, which will occur around 4 PM this afternoon.

* SURF HEIGHT...3 to 5 feet today, building to 6 to 8 feet 
  tonight and peaking 8 to 11 feet Wednesday night through early 
  Friday.

* SHORELINE IMPACTS...The rough surf will lead to beach erosion 
  with threat of localized ocean overwash during high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$

NCZ195-199-180000-
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
West Carteret-Coastal Onslow-
1045 AM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches south of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to develop are a couple of hours before and after low 
  tide, which will occur around 4 PM this afternoon.

* SURF HEIGHT...Dangerous shore break of 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$
713 
WHUS42 KMHX 171911
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
311 PM EDT Tue Sep 17 2019

...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH
THREAT OF RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES TODAY...
...HIGH SURF ADVISORY TONIGHT THROUGH THE END OF THE WEEK FROM 
CAPE LOOKOUT NORTH...

.The combination of easterly and southeasterly swell will produce
dangerous rip currents, strong shorebreak, and strong longshore
currents along area beaches today. Building seas tonight will
lead to high surf conditions for the beaches from Cape Lookout
north that will continue through the end of the week.

NCZ196-203>205-180715-
/O.CON.KMHX.SU.Y.0009.190918T0300Z-190921T0000Z/
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
311 PM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT FRIDAY...

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to develop are a couple of hours before and after low 
  tide, which will occur around 4 PM this afternoon.

* SURF HEIGHT...3 to 6 feet today, building to 6 to 8 feet 
  tonight and peaking 8 to 11 feet Wednesday night through early 
  Friday.

* SHORELINE IMPACTS...The rough surf will lead to beach erosion 
  with threat of localized ocean overwash during high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$

NCZ195-199-180000-
/O.CON.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
West Carteret-Coastal Onslow-
311 PM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches south of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to develop are a couple of hours before and after low 
  tide, which will occur around 4 PM this afternoon.

* SURF HEIGHT...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$
194 
WHUS42 KMHX 180025
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Tue Sep 17 2019

...DANGEROUS SHOREBREAK, STRONG LONGSHORE CURRENTS AND A HIGH
THREAT OF RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES TODAY...
...HIGH SURF ADVISORY TONIGHT THROUGH THE END OF THE WEEK FROM
CAPE LOOKOUT NORTH...

.The combination of easterly and southeasterly swell will produce
dangerous rip currents, strong shorebreak, and strong longshore
currents along area beaches through Wednesday. Building seas 
tonight will lead to high surf conditions for the beaches from 
Cape Lookout north that will continue through the end of the week.

NCZ196-203>205-181230-
/O.EXP.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
/O.NEW.KMHX.BH.S.0033.190918T0025Z-190919T0000Z/
/O.CON.KMHX.SU.Y.0009.190918T0300Z-190921T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
825 PM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Wednesday
evening.

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip currents
  to develop are a couple of hours before and after low tide,
  which will occur around 5 PM Wednesday afternoon.

* SURF HEIGHT...6 to 8 feet tonight and peaking 8 to 11 feet 
  Wednesday night through early Friday.

* SHORELINE IMPACTS...The rough surf will lead to beach erosion
  with threat of localized ocean overwash during high tide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.

&&

$$

NCZ195-199-181230-
/O.EXP.KMHX.BH.S.0032.000000T0000Z-190918T0000Z/
/O.NEW.KMHX.BH.S.0033.190918T0025Z-190919T0000Z/
West Carteret-Coastal Onslow-
825 PM EDT Tue Sep 17 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Wednesday
evening.

* HAZARDS...High risk for dangerous rip currents, dangerous 
  shorebreak, and strong longshore currents.

* LOCATIONS...Beaches south of Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to develop are a couple of hours before and after low tide,
  which will occur around 5 PM Wednesday afternoon.

* SURF HEIGHT...3 to 5 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many cases
the longshore current is strong enough to prevent swimmers from
being able to keep their feet on the bottom making it difficult
to return to shore.


&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 6:26 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 16, 6:26 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
626 PM EDT Mon Sep 16 2019

.SYNOPSIS...
Hurricane Humberto is forecast to move east-northeast well
southeast of the area the next several days. Although no direct
impacts are expected with Humberto, rough marine conditions and
strong rip currents are expected this week. A cold front will
cross the area Tuesday followed by strong high pressure building
in from the north and northeast though the end of the week
bringing the first touch of fall weather to the area.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 625 PM Monday...High pressure will remain over the area
tonight. Daytime fair weather cumulus clouds will dissipate with
loss of heating this evening, leaving mostly clear skies with
outflow Cirrus from Humberto prevailing into the late night
hours, especially along the coast. After midnight, conditions
will once again become favorable for low stratus clouds,
especially inland.

High-resolution models continue to show little in the way of
precipitation in the near term and will continue to leave the
forecast dry. Lows tonight will be in the upper 60s to lower 70s
over most land areas with mid 70s Outer Banks.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 330 PM Tuesday...Tuesday should be the last really warm
and humid day for a few days. Morning stratus and patchy fog may
again be stubborn to dissipate until late morning, but once it
does, should lead to mostly sunny skies with only scattered
fair-weather cumulus. The 3 km NAM and WRF indicate minimal
precipitation coverage once again, and will keep the forecast
dry. High temperatures should be in the mid/upper 80s with
lower 80s Outer Banks.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 PM Mon...TC Humberto will bring indirect coastal
impacts to E NC through the end of the week, though high
pressure will build in bringing pleasant sensible weather to the
region with below climo temps for a change. By the weekend the
upper ridge will shift directly over the eastern seaboard with
longwave troughing setting up over the central plains, and temps
moderating back to near normal.

Wednesday through Friday...Strong high pressure builds in from
the north through the end of the week while Humberto continues
to track ENE across the western Atlantic with unusually strong
CAA behind the backdoor front. Tight pressure gradient between
these systems will bring breezy northeast winds and a cooler and
drier airmass that will give us a first hint of fall. Windiest
conditions are expected on the OBX where gusts of 35-45 mph are
expected. Will have to watch for beach erosion and perhaps some
minor coastal flood issues for prone areas of the OBX due to the
prolonged gusty NE winds and high surf - see the tides and
coastal flooding section for more info.Highs expected in the 70s
area wide. Lows drop into the low/mid 50s interior zones to the
low/mid 60s on the beaches.

Saturday...Nerly gradient begin to relax by Sat as the high
becomes centered over the area bringing lighter winds and a
moderating airmass with dry conditions continuing across the
region. High temps moderate back to near climo in the low 80s,
though with the continued very dry airmass (TDs in the 50s),
lows will still be cool in the 50s inland to 60s beaches.

Sunday through Monday...Return swrly flow continue to moderate
temps back to climo and above, with highs in the mid 80s
possible by Sun or Mon, and lows moderating back into the 60s.
It will continue to be dry however with upr ridge holding strong
over the SE CONUS.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Short Term /through Tuesday/...
As of 625 PM Monday...Shallow diurnal Cumulus clouds will
dissipate after sunset with outflow Cirrus prevailing overnight.
With little change in the temperature and moisture profiles
over the last few days, we are once again expecting a period of
LIFR/IFR Stratus clouds after midnight along with patches of
fog. Think the sub VFR conditions will improve to VFR by mid
morning with better mixing anticipated. Could see isolated
showers or storms develop late in the afternoon as a back door
cold front passes through with better chances for this activity
expected west of the TAF sites.

Long Term /Tue night through Sat/...
As of 330 PM Mon...Strong high pressure builds in late Tue
through the end of the week with Humberto passing well offshore
bringing tightening pressure gradients and gusty north to
northeast winds, mainly during the day when mixing is maximized.
Otherwise, good flying conditions with mainly sunny skies and
lower humidities and continued breezes resulting in fog free
nights.

&&

.MARINE...
Short Term /Tonight and Tuesday/...
As of 625 PM Monday...No changes to previous thinking. Marine
conditions will continue to slowly deteriorate as increased SE
swells from distant Hurricane Humberto arrive on our southern
coast and work north tonight and Tuesday. Already picking up 6
foot seas and gusts to 25 knots at the buoy 30 miles southeast
of New River Inlet. While the seas increase tonight, the winds
should really ramp up on Tuesday, as the gradient between
Humberto and strong high pressure to the north increases. Gusts
to 30 knots are likely in the SCA areas by Tuesday afternoon.

Long Term /Tue night through Sat/...
As of 330 PM Mon...SCA conditions expected through much of the
long term with gusty nerly winds, dangerously large seas as
combined swells from TC Humberto and pressure gradient between
building high pressure and Humberto well offshore impact the
waters.

NE winds continue to strengthen Tue evening and continue through
Wed into Thu. Solid SCA winds in the 20-30 kt range with ocnl
gusts to 35 kt expected through Thur, then gradient lesses by
Thu night into Fri with winds decrease to the 10-20 kt range.
Swell from Humberto will peak around 12-14 ft Wednesday night
into Thursday, then begin to slowly subside on Friday, though
remain above 6 ft into at least the first half of the weekend.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM Mon...Longer period swells from TC Humberto will
lead to a high threat of rip currents this week. In addition to
the swells, strong NE winds will develop Tue night into Thu as
strong high pres builds in from the NE. These winds combined
with the swells will produce large seas likely aoa 10 feet over
portions of the coastal wtrs. High surf and ocean overwash are
expected in vulnerable locations especially around the times of
high tide.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
MARINE...Small Craft Advisory from 3 PM Tuesday to 11 PM EDT Thursday
     for AMZ131-137-230-231.
     Small Craft Advisory from 3 PM Tuesday to 2 AM EDT Friday for
     AMZ135.
     Small Craft Advisory until 8 AM EDT Sunday for AMZ154-156-158.
     Small Craft Advisory from noon Tuesday to 8 AM EDT Sunday for
     AMZ150.
     Small Craft Advisory until 8 AM EDT Sunday for AMZ152.

&&

SYNOPSIS...MHX
NEAR TERM...JME/CTC
SHORT TERM...CTC
LONG TERM...TL/MS
AVIATION...JME/CTC/TL
MARINE...JME/CTC/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 16, 8:13 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
813 PM EDT Mon Sep 16 2019

NCZ029-044>047-079>081-090>092-094-193-194-198-180015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
813 PM EDT Mon Sep 16 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-203>205-180015-
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
813 PM EDT Mon Sep 16 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Beach erosion and ocean overwash will be possible mid through late
week as strong northeast winds combine with large swells from
Tropical Cyclone Humberto. Strong rip currents will persist through
the week as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:02 AM EDTHigh Surf AdvisoryMHXCarteret, Dare, Hyde5 days
Sep 17, 3:05 PM EDTGale WarningMHX31 hr

Nearby

Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.